Alert archive / California / Wind Advisories in 2025
Wind Advisory 16, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 16, 2025, 2:48 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 17, 2025, 12:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2025, 2:48 AM PDT (09:48 UTC)
- In effect from
- May 17, 2025, 12:00 PM PDT
- Expired
- May 18, 2025, 2:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875 WWUS76 KSGX 160948 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 248 AM PDT Fri May 16 2025 CAZ055-056-058-060-062-065-162230- /O.NEW.KSGX.WI.Y.0016.250517T1900Z-250518T0900Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs, Hesperia, Borrego Springs, Victorville, Southern California Logistics Airport, Adelanto, and Apple Valley 248 AM PDT Fri May 16 2025 ...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 2 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. Isolated gusts to 70 mph in the northern Coachella Valley below the San Gorgonio Pass. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From noon Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 17
5 follow-up statements
416 WWUS76 KSGX 161948 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1248 PM PDT Fri May 16 2025 CAZ055-056-058-060-062-065-170515- /O.CON.KSGX.WI.Y.0016.250517T1900Z-250518T0900Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Apple Valley, Hesperia, Victorville, Adelanto, Southern California Logistics Airport, Borrego Springs, and Desert Hot Springs 1248 PM PDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 2 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. Isolated gusts to 70 mph in the northern Coachella Valley below the San Gorgonio Pass. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From noon Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust in the deserts may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CO
777 WWUS76 KSGX 170446 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 946 PM PDT Fri May 16 2025 CAZ055-056-058-060-062-065-171300- /O.CON.KSGX.WI.Y.0016.250517T1900Z-250518T0900Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Borrego Springs, Adelanto, Victorville, Desert Hot Springs, Hesperia, Apple Valley, and Southern California Logistics Airport 946 PM PDT Fri May 16 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON SATURDAY TO 2 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From Noon Saturday to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PS
439 WWUS76 KSGX 171131 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 431 AM PDT Sat May 17 2025 CAZ055-056-058-060-062-065-172130- /O.CON.KSGX.WI.Y.0016.250517T1900Z-250518T0900Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Desert Hot Springs, Borrego Springs, Southern California Logistics Airport, Victorville, Hesperia, Apple Valley, and Adelanto 431 AM PDT Sat May 17 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 2 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. Isolated gusts to 65 mph in the northern Coachella Valley below the San Gorgonio Pass. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...From noon today to 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust in the deserts may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
809 WWUS76 KSGX 171959 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1259 PM PDT Sat May 17 2025 CAZ055-056-058-060-062-065-180900- /O.CON.KSGX.WI.Y.0016.000000T0000Z-250518T0900Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Victorville, Apple Valley, Hesperia, Desert Hot Springs, Borrego Springs, Southern California Logistics Airport, and Adelanto 1259 PM PDT Sat May 17 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. Isolated gusts to 65 mph in the northern Coachella Valley below the San Gorgonio Pass. * WHERE...Apple and Lucerne Valleys, Riverside County Mountains, San Bernardino County Mountains, San Diego County Deserts, San Diego County Mountains, and San Gorgonio Pass near Banning. * WHEN...Until 2 AM PDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Areas of blowing dust in the deserts may temporarily restrict visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CO
988 WWUS76 KSGX 180901 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 201 AM PDT Sun May 18 2025 CAZ055-056-058-060-062-065-181015- /O.EXP.KSGX.WI.Y.0016.000000T0000Z-250518T0900Z/ San Bernardino County Mountains-Riverside County Mountains-San Diego County Mountains-Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio Pass near Banning- Including the cities of Adelanto, Apple Valley, Borrego Springs, Desert Hot Springs, Southern California Logistics Airport, Victorville, and Hesperia 201 AM PDT Sun May 18 2025 ...WIND ADVISORY HAS EXPIRED... Winds have fallen below thresholds and will continue to weaken. $$ 12
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 15, 9:08 PM PDT, 5 hours 40 minutes earlier.
Area forecast discussion, May 15, 9:08 PM PDT, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service San Diego CA 908 PM PDT Thu May 15 2025 .SYNOPSIS... Little change in temperatures Friday. Cooler, cloudier, and windier with chances of precipitation along and west of the mountains over the weekend. Much warmer with a shallower marine layer expected next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Low clouds have redeveloped along the San Diego County coast this evening, while elsewhere skies remain clear. The 00Z KNKX sounding shows the marine inversion based near 2300 ft MSL, little change from this morning. A weak coastal eddy develops tonight, which may result in a slight increase in the marine layer depth, with low clouds extending into the far southern and western portions of the Inland Empire by Friday morning. Weak troughing remains over the region on Friday with generally little changes in high temperatures from today. Another upper trough approaches the West Coast by late Friday and digs through interior California and Nevada on Saturday, followed by a second upper low moving from the Pac NW into the Great Basin on Sunday. This will generate gusty west winds across the mountains, deserts, and coastal waters this weekend. Currently peak wind gusts are forecast to be around 40-50 mph, though isolated gusts of 60 mph ore more are likely (70-80% chance) through the favored passes Saturday afternoon and evening. This trough will also bring considerable cooling with highs falling to 10-15 degrees below normal inland on Saturday. With the trough axis passage late Saturday and a deep marine layer in place, areas of drizzle or light showers are possible along and west of the mountains, with the greatest chances in San Diego County due to the more northwesterly flow. Chances of accumulating precipitation range from around 10% along the LA County border to around 20% along the foothills of the mountains, increasing to around 30-40% across San Diego County from the coastal slopes westward. Chances of 0.10" or more are around 10-25% in San Diego County, highest along the coastal mountain slopes, and less than 10% for areas northward. Based on current timing of the trough, most of this precipitation is expected to fall Saturday evening into Saturday night. There could be some drizzle Saturday morning as well, though the chances of any accumulating precipitation is less than 10%. Height rises on Sunday as the first wave moves out should allow for some warming though highs will still be around 7-12 degrees below normal. Breezy onshore winds will continue into Sunday evening, weakening into Monday as onshore pressure gradients relax and flow aloft weakens. The trough will be replaced by weak upper ridging early in the week, bringing warmer weather with less marine layer cloud cover. Around 27% of the ensembles have the final short wave tracking far enough west across the Great Basin to generate weak offshore flow in So Cal Tuesday morning, though the remaining members keep the wave much further inside with a continuation of onshore flow. If the offshore flow were to occur, it would result in warmer and drier conditions west of the mountains on Tuesday. Generally consensus is for weak ridging to continue through at least the middle of next week for continued warming, though a small number of members (around 15-25% of them) try to develop some weak troughing along the Pac NW into Central CA Wed and Thu, which would limit warming. For Wednesday and Thursday, there is a 80-95% chance of highs of 90 degrees or more in the inland valleys and high deserts, and a 90-100% chance of highs of 1100 or more in the low deserts. The good news is the chance of highs of 110 or more are less than 10%. && .AVIATION... 160335Z...Coast/Valleys...Low clouds based 1200-1500 ft MSL have developed along the San Diego County coast and will continue to expand northwards this evening and then 20-25 miles inland overnight, with the potential to reach portions of the Inland Empire by 08Z Fri. There is a 60% chance of low clouds reaching KONT by 12Z Fri. Low clouds expected to clear from the valleys 16-18Z Fri, with most coastal areas scattering out 17-20Z with the potential for patchy clouds to linger along the immediate coast. Low clouds with slightly higher bases 1500-2000 ft MSL will become more widespread again after 00Z Sat. Mountains/Deserts...Mostly clear skies tonight, with increasing high clouds cover Friday AOA 20000 ft. && .MARINE... No hazardous marine conditions are expected through Saturday morning. Stronger winds and higher seas are expected late Saturday into Sunday. Westerly winds 15 to 20 kt gusting 20 to 25 kt with wind-driven waves 6 to 8 feet for outer coastal waters, with wind gusts 20 kt or less and wind-driven waves up to 6 feet expected for inner coastal waters. Hazardous boating conditions for small craft look likely for the outer coastal waters. Winds and waves gradually subside Monday. && .BEACHES... Elevated surf will impact beaches late Sunday into Monday. Surf heights of 4-6 feet with local sets to 7 feet are possible along west-facing beaches. Increased surf will result in an increased risk of strong rip currents. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...SS AVIATION/MARINE/BEACHES...CSP
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.